MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542655
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 52-year-old female patient underwent primary breast augmentation with 350cc mentor siltex round moderate profile and experienced breast implant deflation on her left side postoperatively; diagnosed in the office.The patient has consulted with the healthcare professional.As a result, the device was explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 16, 2023, the mentor failure analysis lab received the device for evaluation.Additional information was requested to clarify the impacted lot number, but it was not provided.Consequently, the lot number under field d4 from 5581925 to 5595551, and serial number from (b)(6) to (b)(6) have been updated on this form.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On december 4, 2023, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection, leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sal siltex rnd diap pkg 350cc breast implant.Leak testing was performed, according to mentor procedure, and it revealed two tears (a and b) on the posterior view, tear a within an area of siltex cracking, measuring approximately 0.2 cm, and tear b measuring approximately 0.2 cm.Microscopic examination was performed on the edges of the tear b, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, a microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.The evaluation determined that the possible cause of the tear a is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.A second product was received (lot-5581925).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 30, 2023, mentor received confirmation that left ruptured implant serial number (b)(6).Right was intact but aspirated by the doctor to find out size of implant serial number (b)(6).Hence, lot and serial number under fields d4 have been updated back to "5581925", and "(b)(6)" respectively.On november 16, 2023, the mentor failure analysis lab received the device for evaluation.When the investigational analysis has been completed for this device, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s left-sided device.Right side device evaluation results reported under manufacturer report number 1645337-2023-12800 are being reported separately per findings for device with lot number 5595551 under manufacturer report number1645337-2023-14808.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 3, 2024, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sal siltex rnd diap pkg 350cc breast implant.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.On november 30, 2023, mentor received confirmation that left ruptured implant serial number (b)(6) right was intact but aspirated by the doctor to find out size of implant serial number (b)(6).Hence, lot and serial number under fields d4 have been updated back to "(b)(6) respectively.On november 16, 2023, the mentor failure analysis lab received the device for evaluation.When the investigational analysis has been completed for this device, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18117319
Report Number1645337-2023-12800
Device Sequence Number15174523
Product Code FWM
UDI-Device Identifier00081317001805
UDI-Public00081317001805
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2009
Device Catalogue Number3542655
Device Lot Number5581925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/16/2023
11/30/2023
01/03/2024
Initial Report FDA Received Date11/12/2023
Supplement Report FDA Received Date12/04/2023
12/18/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale